Advertisement

The Join of the Pseudovariety J with Permutative Pseudovarieties

  • Assis de Azevedo

Abstract

Using a theorem of Reiterman, which characterizes pseudovarieties as classes of finite semigroups satisfying a set of pseudoidentities, and a characterization of the implict operations on DS, we calculate some joins of the form JV, where V is a permutative pseudovariety. As a consequence we obtain that, for these V, JV is decidable if and only if VCS is decidable.

Keywords

Semi Group Topological Semigroup Hasse Diagram Finite Semigroup Implicit Operation 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    D. Albert, R. Baldinger and J. Rhodes, Undecidability of the identity problem for finite semigroups with applications, preprint, 1986.Google Scholar
  2. [2]
    J. Almeida, Minimal Non-Permutative Pseudovaneties of Semigroups I, Pacific J. Math. 121 (1986) 257–270.MathSciNetzbMATHCrossRefGoogle Scholar
  3. [3]
    —, Power Pseudovaneties of Semigroups I, Semigroup Forum 33 (1986) 357–373.MathSciNetzbMATHCrossRefGoogle Scholar
  4. [4]
    —, Some pseudovanety joins involving the pseudovariety of finite groups, Semigroup Forum 37 (1986) 53–57.MathSciNetCrossRefGoogle Scholar
  5. [5]
    —, Implicit operations on finite J-trivial semigroups and a conjecture of I. Simon, to appear in J. Pure and Applied Algebra.Google Scholar
  6. [6]
    J. Almeida and A. Azevedo, The join of the pseudovarieties of R-trivial and L-trivial monoids, to appear in J. Pure and Applied Algebra.Google Scholar
  7. [7]
    Assis Azevedo, Operations that preserve homomorphisms on the class of finite semigroups DS, In Proceedings of the II Meeting of Portuguese Algebraists, pages 33-44, 1987 (in Portuguese).Google Scholar
  8. [8]
    —, Operações Implícitas sobre pseudovariedades de semigrupos. Aplicações, Doctoral Dissertation, University of Porto, 1989.Google Scholar
  9. [9]
    J. Reiterman, The Birkhoff theorem for finite algebras, Algebra Universalis 14 (1982) 1–10.MathSciNetzbMATHCrossRefGoogle Scholar

Copyright information

© Springer Science+Business Media New York 1990

Authors and Affiliations

  • Assis de Azevedo
    • 1
  1. 1.Centro de MatemáticaUniversidade do MinhoBragaPortugal

Personalised recommendations